Format

Send to

Choose Destination
See comment in PubMed Commons below
Pediatr Blood Cancer. 2007 Feb;48(2):238-40.

Vincristine sulfate as a possible cause of optic neuropathy.

Author information

  • 1Departments of Paediatric Haematology and Oncology, Royal Hospital for Sick Children, Glasgow, United Kingdom. jamesweisfeldadams@hotmail.com

Abstract

A 6-year-old boy with skin lesions suggestive of neurofibromatosis developed a frontotemporal primitive neuroectodermal tumor and was subsequently treated with surgery, craniospinal irradiation, and chemotherapy. After the sixth cycle of treatment with vincristine sulfate, 9 months after diagnosis, the child developed a rapidly progressive bilateral deterioration in visual acuity. Retinal appearances were consistent with optic neuropathy. Gene studies for neurocutaneous syndromes were negative. Brain imaging at this time showed no tumor progression, and in the absence of other etiologies, we implicate vincristine as a probable cause. Discontinuation of this particular agent has allowed bilateral improvement in visual acuity.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Write to the Help Desk